Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Causes Of Peripheral Neuropathy And High Cholesterol

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Peripheral Neuropathy

Introduction What Is Peripheral Neuropathy? What Causes It? Who Is at Risk? What Are the Symptoms? How Is It Diagnosed? How Do You Prevent It? How Do You Treat It? Concerns for People Over 50 What Can Help to Ask About at a Doctor's Visit? Access to Meds Research The Bottom Line Introduction Some people living with HIV will develop a disease of the nerves called peripheral neuropathy , or PN. It's a common ...
Ask the Experts

peripheral neuropathy with regimen change

I started HAART three months after seroconverting (tenofovir, kaletra, epivir). My viral load did not come down as predicted and levelled off at 160. I then switched to kaletra and trizivir, with the viral load moving down to 60 after two weeks....
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
First, treating acute HIV infection is important for three reasons:1. Intervention is being done when your immune system is still normal.2. The tissue reservoirs of HIV are not fully established.3. The viral strains are more uniform, and the... Read more »

Ankles and peripheral neuropathy

I am taking Tenofovir, Stocrin, 3tc and Abacavir. I have moderately severe peripheral neuropathy (PN) in both legs/feet for which I am taking no treatment.Over the past year I have been noticing that both my ankle and toe joints are becoming...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
In some patients peripheral neuropathy can be associated with muscle stiffness which can translate into stiffer joints. The 3TC can aggravate peripheral neuropathy. AN evaluation by a neurologist can sometimes sort out the possible etiology (HIV... Read more »

Severe Peripheral Neuropathy of the feet

Dear Dr.Feinberg, Please would you give me your expertise.I have undetectable HIV and my CD4 counts are 1000 plus but I still suffer from severe Neuropathy in both feet(symptoms below). I am currently on Sustiva,3TC and...
Judith Feinberg, M.D.

Response from Judith Feinberg, M.D.

University of Cincinnati, College of Medicine
In HIV+s, peripheral neuropathy can be both drug-induced or associated with HIV itself. From what you told me, you weren't taking any neurotoxic drugs before or after the recent change in your therapy. I know of no data that say that... Read more »

Peripheral Neuropathy first symptom??

What are the chances of Peripheral Neuropathy being the first symptoms of HIV? I was tested this past week and waiting for my results. I have mild sensations on the bottom of my feet, mainly in the heel and palms of my hands. I have no other...
Bruce Dezube, M.D.

Response from Bruce Dezube, M.D.

Harvard Medical School
Peripheral neuropathy, whether it's pain or tingling in the feet or hands, is VERY common and can be caused by many many diseases. It would be most unusual for this to be the first symptoms of HIV. I would highly suggest you get HIV-tested.... Read more »
Connect With Others

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 2 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of... Read more »

Desperate.dry mouth,dry eyes,peripheral neuropathy

Posted by paranoiafreak, 1 Reply
have been worried of contracting HIV.
I have had unprotected receptive anal sex last August 12, 2011 and i also had protected anal sex on October 12,2011.
On the last week of October, i started to feel chills everyday at night and i have stuffy nose... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 5 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of time... Read more »

Peripheral Neuropathy

Posted by Anonymous, 1 Reply
dear jackie blue,
my doctor says that i have Peripheral Neuropathy,but my elizer test is still neg at 8-9months.
should i need to keep testing until one year....
as im very stressed out.i recently took dna pcr to try to end all of this... Read more »